MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SROM NRHFEM W/PIN MEDLFT 71X66; LPS AND S-ROM : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US SROM NRHFEM W/PIN MEDLFT 71X66; LPS AND S-ROM : KNEE FEMORAL
Catalog Number 623401R
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Insufficient Information (4580)
Date of Event 11/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) d4-the device catalog number is unknown; therefore, udi is unavailable.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Information from sales rep stated that the s-rom device is broken.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.An evaluation of the manufacturing record could not be performed as the required product/lot number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot the device lot number is unknown, therefore a device history review could not be performed.  if the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Investigation summary
=
> no device associated with this report was received for examination.An evaluation of the manufacturing record could not be performed as the required lot number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot
=
> a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because lot code provided is not a valid finished goods lot.
 
Event or Problem Description
A: date: (b)(6) 2020 for implantation of the later fractured implant.Event of fracture is likely (b)(6) 2023 where the patient experienced pain and impaired movement without trauma b.Yes.Total fracture of the implant with inability to mobilise and need for significant secondary surgery.C.Yes.The patient was revised (b)(6) 2023.Has the revision surgery occured? as per a-10179127 it was planned for 24-nov.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.B3, h6 clinical code, impact code.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Investigation summary: according to the information received, ¿information from sales rep: s-rom broken, don¿t have more info for the moment, probably re- surgery on wednesday¿ the product returned to depuy synthes for evaluation.The complaint unit was forwarded to the depuy material science lab in warsaw for further evaluation.Visual analysis of the returned sample revealed that the stem portion of the srom nrhfem w/pin medlft 71x66 was fractured.The proximal fractured part was retained within the returned femoral sleeve.The fracture surface exhibited fatigue characteristics, consistent with low stress high cycle fatigue.However, the initiation site or region could not be determined due to extensive burnishing.No evidence of material or manufacturing defects was observed that could have contributed to fracture initiation and/or propagation to failure.Therefore, further material analysis activities beyond visual analysis were not performed.It should be noted that the mating tibial liner, hinge pin, femoral sleeve and stem were also returned for evaluation.Upon visual inspection, no defects nor evidence of a device non-conformance that could have contributed to the reported fracture were observed on the mating implants.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the fracture of the femoral component cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.The overall complaint was confirmed as the observed condition of the srom nrhfem w/pin medlft 71x66 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because lot code provided is not a valid finished goods lot.Corrected: d4 (primary udi number), h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Added: d4 (lot, expiration date), d6a implantation (day, month, year), h4.Corrected: d2b, d4 catalog, g4 pma/ 510(k).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SROM NRHFEM W/PIN MEDLFT 71X66
Common Device Name
LPS AND S-ROM : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18281927
Report Number1818910-2023-24808
Device Sequence Number20385148
Product Code KRO
UDI-Device Identifier10603295179467
UDI-Public(01)10603295179467
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K896048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/07/2023
3 Devices were Involved in the Event: 1   2   3  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue Number623401R
Device Lot NumberAF1368457
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer12/18/2023
01/12/2024
01/29/2024
02/14/2024
03/07/2024
05/14/2024
08/15/2024
08/28/2024
Initial Report FDA Received Date12/07/2023
Supplement Report FDA Received Date12/18/2023
01/15/2024
02/06/2024
02/15/2024
03/12/2024
05/16/2024
08/21/2024
09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LPS UNIV TIB HIN INS MED 21MM.; SROM*NRH REPL HINGE PIN/MEDIUM.; UNIVERSAL STEM 75X14MM FLUTED.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown